Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 221, NWS Las Vegas, NV

August 31, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 31, 2013, 11:42 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2013, 11:42 AM MST (18:42 UTC)
Expired
Aug 31, 2013, 2:45 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 149 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WGUS55 KVEF 311842
FFWVEF
AZC015-312145-
/O.NEW.KVEF.FF.W.0221.130831T1842Z-130831T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1142 AM MST SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 245 PM MST.

* AT 1138 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS DEVELOPING OVER MUCH OF NORTHERN MOHAVE COUNTY. 
  THESE STORMS WERE MOVING VERY SLOWLY...SO VERY HEAVY RAIN AND 
  FLASH FLOODING WILL THREATEN MUCH OF THE NORTHERN PART OF THE 
  COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  MT. TRUMBULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.

&&

LAT...LON 3624 11289 3622 11303 3616 11313 3617 11316
      3608 11323 3609 11330 3605 11334 3589 11330
      3563 11332 3566 11372 3611 11371 3642 11405
      3679 11405 3699 11355 3628 11287

$$

MORGAN
3 follow-up statements
041 
WGUS75 KVEF 311941
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1241 PM MST SAT AUG 31 2013

AZC015-312145-
/O.CON.KVEF.FF.W.0221.000000T0000Z-130831T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1241 PM MST SAT AUG 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST/245 PM
PDT/ FOR NORTH CENTRAL MOHAVE COUNTY...

AT 1239 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERAL THUNDERSTORMS OVER NORTHERN MOHAVE COUNTY PRODUCING 
VERY HEAVY RAIN. THESE STORMS WERE MOVING SLOWLY...AND WERE LIKELY 
PRODUCING EXCESSIVE RAIN AND FLASH FLOODING.

LOCATIONS IMPACTED INCLUDE...
BAR TEN RANCH...TOROWEAP CAMPGROUND AND MT. TRUMBULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3624 11289 3622 11303 3616 11313 3617 11316
      3608 11323 3609 11330 3605 11334 3589 11330
      3563 11332 3566 11372 3611 11371 3642 11405
      3679 11405 3699 11355 3628 11287

$$

MORGAN
151 
WGUS75 KVEF 312040
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
140 PM MST SAT AUG 31 2013

AZC015-312145-
/O.CON.KVEF.FF.W.0221.000000T0000Z-130831T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
140 PM MST SAT AUG 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR 
NORTH CENTRAL MOHAVE COUNTY...

AT 136 PM MST...RADAR INDICATED THUNDERSTORMS WEAKENING OVER MUCH OF 
NORTHERN MOHAVE COUNTY. HOWEVER...HEAVY RAIN HAD FALLEN IN MANY 
WASHES...AND HIGH FLOWS ARE LIKELY TO CONTINUE.

LOCATIONS IMPACTED INCLUDE...
BAR TEN RANCH...TOROWEAP CAMPGROUND AND MT. TRUMBULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3624 11289 3622 11303 3616 11313 3617 11316
      3608 11323 3609 11330 3605 11334 3589 11330
      3563 11332 3566 11372 3611 11371 3642 11405
      3679 11405 3699 11355 3628 11287

$$

MORGAN
780 
WGUS75 KVEF 312136
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 PM MST SAT AUG 31 2013

AZC015-312145-
/O.EXP.KVEF.FF.W.0221.000000T0000Z-130831T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
236 PM MST SAT AUG 31 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MST FOR NORTH 
CENTRAL MOHAVE COUNTY...

AT 235 PM MST...RADAR INDICATED ONLY LIGHT TO MODERATE RAIN 
REMAINING OVER NORTHERN MOHAVE COUNTY. NO REPORTS OF FLOODING HAD 
BEEN RECEIVED...SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3624 11289 3622 11303 3616 11313 3617 11316
      3608 11323 3609 11330 3605 11334 3589 11330
      3563 11332 3566 11372 3611 11371 3642 11405
      3679 11405 3699 11355 3628 11287

$$

MORGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 9:50 AM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 31, 9:50 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 AM PDT SAT AUG 31 2013

.SYNOPSIS...AN UNSTABLE AND VERY MOIST AIR MASS WILL RESULT IN
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA ONCE AGAIN
TODAY ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY
THREAT WITH STORMS WILL BE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE
FLASH FLOODING. SLIGHTLY DRIER AND MORE STABLE AIR WILL START TO
WORK IN FROM THE WEST ON SUNDAY AND THIS WILL REDUCE THE CHANCES OF
SHOWERS AND THUNDERSTORMS ESPECIALLY WEST OF LAS VEGAS.
&&

.UPDATE...SHOWERS INCREASING IN COVERAGE THIS MORNING. ALREADY SOME
CONVECTIVE ELEMENTS DEVELOPING OVER INYO COUNTY...POSSIBLY
ASSOCIATED WITH THE MID LEVEL BOUNDARY BETWEEN MOIST AND DRIER AIR
AS SHOWN ON WATER VAPOR. EXPANDED THE FLASH FLOOD WATCH TO INCLUDE
ALL OF INYO COUNTY...AND ALSO ADDED NORTHWEST SAN BERNARDINO TO
MATCH WITH WFO HNX. RAISED POPS AND QPF ACCORDINGLY.
&&

.PREV DISCUSSION...
243 AM PDT SAT AUG 31 2013

.SHORT TERM...TODAY THROUGH SUNDAY EVENING. STICKY SUMMER WEATHER
CONTINUES ACROSS OUR AREA AS A VERY MOIST AIR MASS REMAINS IN PLACE
ACROSS THE AREA COURTESY OF A SOUTHEAST FLOW ALOFT. PWATS CONTINUE
TO REMAIN AT OR ABOVE 1.5 INCHES ACROSS THE ENTIRE AREA WITH GPS
SENSORS SHOWING VALUES NEAR 2 INCHES IN SOME LOCATIONS IN THE MOJAVE
DESERT. ALL THIS MOISTURE WILL REMAIN TRAPPED ACROSS OUR AREA AGAIN
TODAY AND THIS COMBINED WITH INSTABILITY WILL ONCE AGAIN SERVE AS
THE PRIMARY MEANS FOR CONVECTION TO DEVELOP ESPECIALLY AS WE MOVE
INTO THE AFTERNOON AND EVENING HOURS. MODELS ALL SHOW A WEAK PIECE
OF MID- LEVEL ENERGY MOVING NORTHWARD ACROSS NORTHWEST ARIZONA AND
SOUTHERN NEVADA THIS MORNING WHICH MAY ALSO HELP TO ENHANCE THE
PROSPECTS FOR CONVECTION TODAY IN THESE AREAS AT SOME POINT.

THE MAIN ISSUE THIS MORNING IS THE CLOUD COVER OVER THE SOUTHERN
HALF OF THE AREA. THIS MAY HAMPER CONVECTION OVER THIS PART OF THE
AREA ALTOGETHER OR DELAY WHAT WE SEE HERE UNTIL LATER THIS AFTERNOON
AND EVENING. THE BEST LI'S AND CAPE TODAY ARE SHOWN TO BE FROM LAS
VEGAS NORTH AND EASTWARD. THIS IS CLOSE TO WHERE THE MODELS SHOW THE
WEAK MID-LEVEL ENERGY ROTATING THROUGH AND THUS THESE SHOULD BE THE
MOST LIKELY LOCATIONS TO SEE CONVECTION DEVELOP. ELSEWHERE ACTIVITY
SHOULD BE MAIN DRIVEN BY HEATING AND DEVELOP INITIALLY OVER THE
HIGHER TERRAIN. FORECAST SOUNDINGS SHOW A BIT OF A CAP TODAY WHICH
WE SHOULD BE ABLE TO BREAK AND SHOW CONVECTIVE TEMPS FOR LAS VEGAS
IN THE UPPER 80S WHICH WE SHOULD GET TO. WITH THE CENTER OF THE
RIDGE ALOFT OVER THE AREA TODAY, THE STEERING FLOW WILL VARY FROM
WESTERLY IN THE FAR SOUTHERN CWFA TO EASTERLY ACROSS LINCOLN AND
NORTHERN PORTIONS OF CLARK AND MOHAVE COUNTIES. HOWEVER, THE
STEERING FLOW IS LIGHT (10 KTS OR LESS) ACROSS MOST OF OUR AREA AND
THIS SHOULD FAVOR SLOWER MOVING STORMS, WHICH WHEN COMBINED WITH THE
SERIOUS MOISTURE WE HAVE IN PLACE WOULD SUPPORT AN INCREASED THREAT
FOR FLASH FLOODING. I WENT AHEAD AND EXPANDED THE FLASH FLOOD WATCH
TO INCLUDE CENTRAL NYE AND ESMERALDA COUNTIES FOR TODAY BUT
OTHERWISE THE BEST CHANCES LOOK TO BE OVER THE NORTHEAST CWFA. TEMPS
TODAY SHOULD BE CLOSE TO WHAT WE SAW YESTERDAY EXCEPT A LITTLE
WARMER IN THE WESTERN CWFA.

AS WE MOVE INTO SUNDAY, AN APPROACHING MID/UPPER LEVEL TROUGH OVER
THE PACIFIC GETS CLOSER ENOUGH TO CALIFORNIA TO SWITCH THE FLOW
ALOFT TO MORE OF A SOUTH TO SOUTHWEST DIRECTION. THIS WILL NOT BE
ENOUGH TO SCOUR OUT THE MOISTURE ALTOGETHER, BUT IT SHOULD SPREAD
DRIER AND MORE STABLE AIR INTO INYO AND SAN BERNARDINO COUNTIES. I
DID LOWER POPS A LITTLE IN THE WESTERN CWFA FOR SUNDAY, HOWEVER THE
BEST CHANCES LOOK TO BE NORTH AND EAST OF LAS VEGAS THAT AFTERNOON
AND EVENING. EVEN THOUGH SOME DRIER AIR SHOULD WORK IN, WE REMAIN
MOIST AND FLASH FLOODING WILL CONTINUE TO BE A THREAT IN STRONGER
AND SLOWER MOVING STORMS. WITH LESS IN THE WAY OF MOISTURE AND EVEN
CLOUDS ON SUNDAY, WE SHOULD SEE HIGH TEMPS RISE A FEW DEGREES
ESPECIALLY IN THE WESTERN CWFA.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...THE PERIOD BEGINS WITH
HIGH PRESSURE CENTERED ALONG THE COLORADO AND NEW MEXICO BORDER WITH
LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST. THIS LEAVES OUR AREA
IN A SOUTHERLY FLOW WITH TYPICAL MONSOON CONDITIONS. THE WELL ABOVE
NORMAL PRECIPITABLE WATER VALUES SEEN LATE THIS WEEK ARE FORECAST TO
LOWER TO NEAR NORMAL BY MONDAY. THE RESULT IS THE TYPICAL SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS OVER THE EASTERN HALF OF THE
FORECAST AREA...PARTICULARLY OVER THE MOUNTAINS...WITH ISOLATED
THUNDERSTORMS WEST. THE HIGH IS NOT FORECAST TO MOVE MUCH...ALTHOUGH
THE ECMWF DOES DRIFT IT WESTWARD A BIT BY THE END OF THE WEEK. SO WE
ARE STILL LOOKING AT THE CONTINUATION OF SCATTERED THUNDERSTORMS
EAST AND ISOLATED THUNDERSTORMS WEST TUESDAY AND WEDNESDAY WITH
SLIGHTLY LOWER POPS AND SLIGHTLY WARMER TEMPERATURES THURSDAY AND
FRIDAY WITH THE HIGH POSSIBLY MOVING CLOSER TO OUR AREA. THE BOTTOM
LINE IS THAT IT DOES NOT LOOKS LIKE WE ARE ANYWHERE CLOSE TO
SCOURING OUT THIS MONSOON MOISTURE THROUGH THE LONG TERM.

.AVIATION...FOR MCCARRAN...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET
THROUGH TONIGHT WITH WINDS FAVORING TYPICAL DIURNAL TRENDS.
SHRA/TSRA ARE EXPECTED AGAIN TODAY IN AND AROUND THE LAS VEGAS
VALLEY ESPECIALLY AFTER 18Z. ONCE AGAIN GUSTY AND ERRATIC
WINDS...REDUCED CIGS AND VSBY ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA
AND OUTFLOW BOUNDARIES WHICH COULD IMPACT CONFIGURATIONS. ACTIVITY
SHOULD DECREASE BETWEEN 03Z AND 06Z SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET WITH WINDS
FAVORING TYPICAL DIURNAL TRENDS THROUGH TONIGHT AWAY FROM ANY
SHRA/TSRA. SHRA/TSRA ARE EXPECTED MAINLY AFTER 18Z TODAY ACROSS
LINCOLN, CLARK, MOHAVE, CENTRAL/SOUTHERN NYE AND NORTHEASTERN SAN
BERNARDINO COUNTIES. REDUCED CIGS AND VSBY AND GUSTY AND ERRATIC
WINDS IN AND NEAR SHRA/TSRA WILL BE THE MAIN THREATS. ACTIVITY
SHOULD DECREASE BETWEEN 03Z AND 06Z SUNDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH 11 PM PDT
     THIS EVENING FOR NVZ014>022.
AZ...FLASH FLOOD WATCH FROM 11 AM MST THIS MORNING THROUGH 11 PM MST
     THIS EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH 11 PM PDT
     THIS EVENING FOR CAZ519>527.
&&

MORGAN/STACHELSKI/HARRISON

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 31, 3:21 AM MST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 AM PDT SAT AUG 31 2013

AZZ001>003-036-CAZ524>527-NVZ014>022-010700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
321 AM PDT SAT AUG 31 2013 /321 AM MST SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO CREATE THE POTENTIAL FOR THUNDERSTORMS WITH VERY
HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM UNTIL 11 PM
FOR SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO
COUNTY IN CALIFORNIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO
DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS
AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

CAZ519>523-010700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
321 AM PDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WITH LOCALLY HEAVY
RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO
DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 31, 10:11 AM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 AM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      5 W MOUNTAIN SPRINGS    36.01N 115.60W
08/30/2013                   CLARK              NV   BROADCAST MEDIA

            NEVADA HIGHWAY PATROL CLOSED HIGHWAY 160 NEAR THE TECOPA
            TURNOFF DUE TO FLASH FLOODING AND MUD ON THE ROAD. A
            DEBRIS FLOW FROM THE CARPENTER 1 FIRE TOOK PLACE IN TROUT
            CANYON AND CROSSED HIGHWAY 160 WITH A 50 FOOT WIDE SWATH
            OF MUD...ROCKS AND DEBRIS UP TO 3 FEET DEEP BETWEEN MILE
            MARKERS 29 AND 40. CORRECTED FOR START TIME.

&&

METZGER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 9:29 AM MSTFlash Flood WarningVEFMohave3 hr
Aug 31, 10:38 AM MSTFlash Flood WarningVEFMohave2 hr
Aug 31, 2:49 PM MSTFlash Flood WarningVEFMohave3 hr
Aug 31, 3:09 PM MSTFlash Flood WatchVEFMohave31 hr

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.